Dear Wise Community,
First, thanks for all your good posts and help here. I'm new here but have been lurking a bit. Long story first, then the question:
I was Dx hyper in 2002; methimazole for 6 months solved it. No problems til 2012 (or, no diagnosed problems), when I went badly hypo and was put on 100mcg levothyroxine. That put TSH in range quickly, but you won't be surprised to hear I still felt horrible. Finally in 2013 found a good doc 3 hours away (I'm in the in US, so that is a "normal" distance to drive for a doctor, hah) who added T3 20mcg/day, and very quickly I felt better, but with TSH very low, in the 0.02 -0.05 range. GP became alarmed, though I had no hyper or heart issues and felt fine, and wanted me to stop the T3. I didn't go back to the GP. In Jan 2016, still on these doses, sudden, unexplained weight gain of almost 20 pounds, in just a few weeks. I have tried everything, I mean everything, and nothing worked. Felt awful: dry eyes, the beginnings of mucin, fatigue, constipation, cold, brain fog, everything hypo. Couldn't get in to see any doctor.
I had read about Levothyroxine suddenly not working any more. In desperation I weaned myself off the levo, and now after two weeks of T3 only, I am shedding pounds like crazy, my dry eyes are better, dry skin better, nails just starting to be better, less fatigue, better mood, can concentrate more than 5 seconds, less constipation. At the same time, I started a multivitamin, added D3, magnesium, vit C and zinc, and kept up with the low carb-no dairy-low gluten I had started back in january to no avail then (working now?).
My body is telling me I did the right thing, but I never like to change something this important without the doctor's advice. I am in the UK right now but can get in to see the good doc in February when back in US. This morning I did a Blue Horizons finger prick blood test (the thyroid 11) and should have results in a while.
Can you tell me of your experiences with this kind of thing? Anything I should be watching for? Thank you in advance.